Can Juvederm last 7 years? Will hyaluronidase still work?

Hi, I've had juvederm done on my cheeks and nasolabial folds in 2009. It's 2016 and they are still there after 7 years. I feel long lumps going down the nasolabial folds and sometimes the fillers swell up and it is obvious. Are there any cases of juvederm lasting that long? I am scared to try hyaluronidase as i've read some testimonies that say that things went from bad to worse with their face becoming uneven after it.

Doctor Answers 3

Long-term Juvederm

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I have seen Juvederm swelling 7 years after injection.  I suggest you see an expert in fillers to assess you and determine next steps. Cannula injections limit complications.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

Juvederm removal after 7 years

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There are no bad side effects from using hyaluronidase. I would first try this. If no success, 5FU might be needed. Yes it is possible that it is still around after 7 years if it is a granuloma.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.9 out of 5 stars 75 reviews

Long lasting HA filler

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Although HA fillers are supposed to last only about one year, we have found that it some patients it can last much longer than that.  I have recently seen 2 patients and one had filler for 8 years and one for 6.  The hyaluronidase was able to easily remove the filler even after all this time.  I have not heard of hyaluronidase causing problems, so you should go ahead any try it.    

John J. Martin, Jr., MD
Coral Gables Oculoplastic Surgeon
5.0 out of 5 stars 31 reviews

You might also like...

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.